By the same authors

From the same journal

Preparational Uncertainty Relations for N Continuous Variables

Research output: Contribution to journalArticlepeer-review

Full text download(s)

Published copy (DOI)



Publication details

DateAccepted/In press - 9 Jul 2016
DatePublished (current) - 19 Jul 2016
Number of pages17
Pages (from-to)1-17
Original languageEnglish


A smooth function of the second moments of N continuous variables gives rise to an uncertainty relation if it is bounded from below. We present a method to systematically derive such bounds by generalizing an approach applied previously to a single continuous variable. New uncertainty relations are obtained for multi-partite systems which allow one to distinguish entangled from separable states. We also investigate the geometry of the "uncertainty region" in the N(2N+1)-dimensional space of moments. It is shown to be a convex set for any number continuous variables, and the points on its boundary found to be in one-to-one correspondence with pure Gaussian states of minimal uncertainty. For a single degree of freedom, the boundary can be visualized as one sheet of a "Lorentz-invariant" hyperboloid in the three-dimensional pace of second moments.

Bibliographical note

© 2016, The Author(s).

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations